Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 22, 2007, 3:28 PM EDT for Levy County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2007, 3:28 PM EDT (19:28 UTC)
- Expired
- Jul 22, 2007, 4:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:30 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 22, 1:30 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 130 PM EDT SUN JUL 22 2007 .SHORT TERM (TONIGHT - TUESDAY)...GUIDANCE IN GOOD AGREEMENT REGARDING A LOW PRESSURE SYSTEM OVER THE EASTERN U.S. WHICH DEEPENS INTO THE NORTHEAST GULF AND NORTHERN FLORIDA TONIGHT AND ON MONDAY. GFS IS NOW SHOWING A MID LEVEL BROAD CLOSED LOW OVER THE ATLANTIC COAST STATES WHICH REMAINS NEARLY STATIONARY THROUGH TUESDAY. AT THE SURFACE A WEAK FRONTAL BOUNDARY REACHES AND LINGERS AROUND THE NORTHERN HALF OF THE STATE TONIGHT WHILE HIGH PRESSURE DEVELOPS SOUTH OF FLORIDA FROM THE ATLANTIC. THIS RIDGE THEN SLOWLY MIGRATES NORTHWARD AND REACHING CENTRAL FLORIDA BY MONDAY AFTERNOON...PUSHING THE FRONTAL BOUNDARY NORTH OF FLORIDA INTO THE WESTERN ATLANTIC AND AWAY FROM THE AREA. THE FRONT...HOWEVER...SEEMS TO MOVE BACK INTO THE SOUTHEASTERN STATES AND LINGERS OVER FLORIDA AND THE NORTHERN GULF ON TUESDAY AFTERNOON. ALSO...SMALL IMPULSES OF ENERGY SEEM TO ROTATE AROUND THE MAIN TROUGH AND PASS OVER THE NORTHERN HALF OF THE CWA. AS THE RIDGE STRENGTHENS AND MOVES NORTHWARD EXPECT WINDS GENERALLY FROM THE EAST SOUTHEAST TO PREVAIL THROUGH TUESDAY MORNING...THEN SWITCHING TO THE SOUTHWEST IN THE AFTERNOON AS THE RIDGE SAGS BACK INTO SOUTHERN FLORIDA. THE PRESENCE OF THE REMNANTS OF THE BOUNDARY NORTH OF THE CWA WILL KEEP ENOUGH LOW LEVEL MOISTURE IN PLACE...WHICH COMBINED WITH WHATEVER ADDITIONAL SUPPORT THE PASSING SMALL VORTEXES COULD CONTRIBUTE ALOFT WILL HELP IN GENERATING SCATTERED THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. WITH STILL PLENTY OF CLOUD COVER AND SHOWER ACTIVITY EXPECTED THROUGH TUESDAY...TEMPS SHOULD REMAIN BASICALLY AT CLIMO WITH SOME LOCATIONS OVER INTERIOR AREAS SLIGHTLY WARMER THAN NORMAL ESPECIALLY IN THE AFTERNOON. && .LONG TERM (TUESDAY NIGHT - SUNDAY)...THE CUT-OFF LOW NEAR THE GREAT LAKES REMAINS IN THAT GENERAL VICINITY THROUGH THE PERIOD. CLOSER TO HOME THE MID LEVEL RIDGE SUPPRESSED SOUTH OF FL PUTS A MOIST SW FLOW OVER THE PENINSULA INTO THURSDAY. ON THE SURFACE... THE RIDGE OVER SOUTH FLORIDA MIGRATES OVER CENTRAL FL BY THE END OF THE WEEK. THIS SHIFTS THE PREDOMINANT WEST FLOW TO EAST FLOW SOUTH AND WEST FLOW NORTH AND WHAT WOULD BE A MORE TYPICAL SUMMER PATTERN. BUT TOWARD THE END OF THE WEEK THE GFS ELONGATES THE MID LEVEL TROUGH OVER THE AREA AND ROTATES EAST OF FL PUTTING THE AREA IN A NORTHWEST FLOW. THAT PATTERN WOULD LEAD TO LESS THUNDERSTORM COVERAGE AND TEMPERATURES A DEGREE OR TWO ABOVE CLIMO. && .AVIATION...PERIODS OF MVFR/IFR THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING HOURS AS CONVECTION DEVELOPS NEAR THE COASTLINE. VFR CONDITIONS SHOULD RETURN TONIGHT AT ALL TAF SITES. && .MARINE...WEAK PRESSURE GRADIENT ACROSS THE COASTAL WATERS WILL CONTINUE TONIGHT WITH HIGH PRESSURE SLOWLY MOVING INTO THE SOUTHERN MARINE ZONES ON MONDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HIGHLIGHT CRITERIA THROUGH THE FORECAST PERIOD EXCEPT IN THE VICINITY OF THUNDERSTORMS WHICH WILL BRING PERIODS OF ROUGH SEAS...DEADLY CLOUD TO WATER LIGHTNING AND GUSTY WINDS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 89 74 89 / 30 50 30 50 FMY 73 89 73 90 / 30 50 30 50 GIF 73 89 72 90 / 30 50 30 50 SRQ 74 88 73 89 / 30 50 30 50 BKV 68 89 70 89 / 30 50 30 50 SPG 77 88 77 88 / 30 50 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...AR LONG TERM/AVIATION...CP
Hazardous weather outlook, Jul 22, 5:31 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 531 AM EDT SUN JUL 22 2007 FLZ039-042-043-048>052-055>057-060>062-065-221500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 531 AM EDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA ALONG WITH A MOIST UNSTABLE AIRMASS WILL PRODUCE ISOLATED TO NUMEROUS THUNDERSTORMS TODAY. ISOLATED THUNDERSTORMS ARE OCCURRING ON THE COASTAL WATERS AND ARE EXPECTED TO INCREASE TO SCATTERED AND SPREAD INLAND DURING THE MORNING AND BECOME NUMEROUS DURING THE AFTERNOON AS THE SEA BREEZE FORMS AND MOVES INLAND. THE COASTAL WATERS CAN EXPECT THUNDERSTORMS TO BE SCATTERED FROM LATE MORNING THROUGH EARLY AFTERNOON. THESE THUNDERSTORMS WILL CONTAIN FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS PRODUCING MINOR STREET FLOODING. A FEW OF THESE STORMS MAY BECOME STRONG WITH HAIL AND WINDS THAT APPROACH SEVERE LEVELS. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:17 PM EDT | Marine Weather Statement | TBW | 74 min | |
| Jul 22, 2:23 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 38 min |
| Jul 22, 3:05 PM EDT | Severe Thunderstorm Warning | TBW | Citrus | 40 min |
| Jul 22, 7:19 PM EDT | Special Weather Statement | TBW | Hillsborough | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.